On Debreu-Koopmans Theorem for Additively Decomposed Quasiconvex Functions and Its Applications

Người báo cáo: Prof. Felipe Lara

Time: 09h00-09h45, Tuesday 18.08.2026

Location: Room 508, building A6, Institute of Mathematics (18 Hoang Quoc Viet, Nghia Do, Ha Noi).

Abstract: The Debreu-Koopmans theorem [1] shows that if a separable function $h(x_1, \ldots, x_n) = \sum^n_{i=1} h_i (x_i)$ is quasiconvex, then at most one $h_i$ might be nonconvex and, as a consequence, when all components $h_i$ are quasiconvex, $h$ is not quasiconvex and it is not known to which class of functions $h$ belongs, giving rise to the Debreu-Koopmans problem. In this talk, we introduce the class of (strongly) star quasiconvex functions [4] and we prove that $h$ is (strongly) star quasiconvex if and only if all components $h_i$ are (strongly) star quasiconvex [2] and, as a consequence, we solves the Debreu-Koopmans problem. This result has strong implications in economic theory, since formally bridges classical diversification theory with behavioral economics, as it implies that separable $S$-shaped value (Sigmoid) functions from Prospect Theory [3] are star quasiconvex.  Finally, and if the time allows us, we present potential applications in economics and block-coordinate optimization.

  1. G. Debreu, T.C. Koopmans. Additively decomposed quasiconvex functions. Math. Programm. 24:1-38, 1982.
  2. F. Lara. On Debreu-Koopmans theorem for additively decomposed quasiconvex functions. arXiv: 2603.17088, 2026.
  3. D. Kahneman, A. Tversky. Prospect theory: an analysis of decision under risk. Econometrica. 47(2):263-292, 1979.
  4. P.Q. Khanh, F. Lara. Star quasiconvexity: a unified approach for linear convergence of first-order methods beyond convexity. arXiv: 2510.24981, 2025.
  Hoạt động tuần
Xuất bản mới
Đỗ Duy Hiếu, Block-pair edge community detection in bipartite networks via an adaptive spectral-modularity framework, Computational and Mathematical Organization Theory, Volume 32, article number 31 (2026)
Đoàn Thái Sơn, Generic properties of the Lyapunov spectrum of compact operator cocycles on Hilbert spaces, Journal of Mathematical Analysis and Applications, Article: 131103 Volume: Volume 566, Issue 2 (2027)